MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND EX 014/205 PLATINUM; WIRE, GUIDE, CATHETER
Catalog Number M001468080
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The transcend guidewire was returned along with the volcano catheter.The torque device was not returned.Visual examination of the returned device revealed that the guidewire was kinked on its polytetrafluoroethylene (ptfe) section at approximately 27.0cm from its distal end.The guidewire was also bent on its ptfe section at approximately 10.0cm and 80.0cm from its proximal end and on several other places along its length.The ptfe was slightly scrapped on its proximal section.The volcano catheter was bent in the middle section.The information in the event description states that when the catheter was advanced over the guidewire, the guidewire was stuck in the monorail port and the guidewire was removed from the ivus catheter and used in the procedure.It is possible that the force may have been exerted on the guidewire during this step as well as at the time of manipulation during the procedure.Therefore, it is likely that the procedural factors mentioned above may have caused the anomalies found during analysis.Therefore, an assignable cause of procedural factors has been assigned to observed guidewire kink and peeling.
 
Event or Problem Description
During analysis of the returned product, ot was found that the guidewire polytetrafluoroethylene (ptfe) was peeled/scraped off.There were no clinical consequences to the patient.

Brand Name
TRANSEND EX 014/205 PLATINUM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
MDR Report Key7954606
Report Number3008853977-2018-00057
Device Sequence Number1584984
Product Code DQX
UDI-Device Identifier08714729326267
UDI-Public08714729326267
Combination Product (Y/N)N
PMA/510(K) Number
K971254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2020
Device Catalogue NumberM001468080
Device Lot Number21617649
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2018
Initial Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR